Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A characterization of hyperbolic manifolds

Author: Marco Abate
Journal: Proc. Amer. Math. Soc. 117 (1993), 789-793
MSC: Primary 32H20
MathSciNet review: 1128723
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we prove that a complex manifold $ X$ is Kobayashi hyperbolic if and only if the space $ \operatorname{Hol} (\Delta ,X)$ of holomorphic maps of the unit disk $ \Delta $ into $ X$ is relatively compact (with respect to the compact-open topology) in the space $ C(\Delta ,{X^{\ast}})$ of continuous maps from $ \Delta $ into the one-point compactification $ {X^{\ast}}$ of $ X$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32H20

Retrieve articles in all journals with MSC: 32H20

Additional Information

PII: S 0002-9939(1993)1128723-6
Keywords: Hyperbolic manifolds, taut manifolds, Kobayashi distance
Article copyright: © Copyright 1993 American Mathematical Society